Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2016, 6:11 PM EDT for 4 counties in Tennessee. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 6, 2016, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Claiborne County, TN, Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:24 PM EDT | TSTM WND DMG | La Follette, TN | SEVERAL TREES DOWN. |
| Jul 6, 6:50 PM EDT | TSTM WND DMG | 4 N Maynardville, TN | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WUUS54 KMRX 062211
SVRMRX
TNC013-025-057-173-062300-
/O.NEW.KMRX.SV.W.0084.160706T2211Z-160706T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
CLAIBORNE COUNTY IN EASTERN TENNESSEE...
UNION COUNTY IN EASTERN TENNESSEE...
* UNTIL 700 PM EDT
* AT 611 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA
FOLLETTE... MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...MAYNARDVILLE...RUTLEDGE...NEW TAZEWELL...TAZEWELL...
JACKSBORO...HARROGATE...JELLICO...CARYVILLE...LUTTRELL...
COVE LAKE S.P....SHARPS CHAPEL...WHITE OAK...NORRIS LAKE...
ARTHUR...CLAIRFIELD...ROSE HILL...ROYAL BLUE...
SPRINGDALE AND CUMBERLAND GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8346 3658 8344 3619 8348 3625 8400
3627 8401 3628 8403 3630 8403 3626 8406
3629 8429 3651 8427 3653 8425 3656 8425
3657 8426 3659 8393 3658 8369 3660 8367
TIME...MOT...LOC 2211Z 277DEG 39KT 3643 8406
HAIL...<.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
149
WWUS54 KMRX 062230
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT WED JUL 6 2016
TNC013-025-057-173-062300-
/O.CON.KMRX.SV.W.0084.000000T0000Z-160706T2300Z/
CAMPBELL TN-GRAINGER TN-CLAIBORNE TN-UNION TN-
630 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CAMPBELL...NORTHWESTERN GRAINGER...CLAIBORNE AND UNION
COUNTIES...
AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF LA
FOLLETTE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...MAYNARDVILLE...RUTLEDGE...NEW TAZEWELL...TAZEWELL...
JACKSBORO...HARROGATE...JELLICO...CARYVILLE...LUTTRELL...
COVE LAKE S.P....SHARPS CHAPEL...WHITE OAK...NORRIS LAKE...ARTHUR...
CLAIRFIELD...ROSE HILL...ROYAL BLUE...SPRINGDALE AND CUMBERLAND GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD TREE
DAMAGE ACROSS CAMPBELL COUNTY!
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8346 3658 8344 3619 8348 3625 8400
3627 8401 3628 8403 3630 8403 3626 8406
3629 8429 3651 8427 3653 8425 3656 8425
3657 8426 3659 8393 3658 8369 3660 8367
TIME...MOT...LOC 2229Z 277DEG 17KT 3641 8391
HAIL...<.75IN
WIND...60MPH
$$
AMP.23282
WWUS54 KMRX 062247
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
647 PM EDT WED JUL 6 2016
TNC013-062256-
/O.CAN.KMRX.SV.W.0084.000000T0000Z-160706T2300Z/
CAMPBELL TN-
647 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CAMPBELL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3659 8346 3658 8344 3619 8348 3625 8400
3627 8401 3630 8397 3635 8397 3637 8395
3639 8396 3640 8395 3639 8392 3642 8390
3643 8392 3651 8396 3657 8398 3659 8398
3658 8369 3660 8367
TIME...MOT...LOC 2246Z 277DEG 39KT 3639 8368
$$
TNC025-057-173-062300-
/O.CON.KMRX.SV.W.0084.000000T0000Z-160706T2300Z/
GRAINGER TN-CLAIBORNE TN-UNION TN-
647 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN GRAINGER...CLAIBORNE AND UNION COUNTIES...
AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
TAZEWELL... OR 11 MILES NORTHWEST OF RUTLEDGE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAYNARDVILLE...RUTLEDGE...NEW TAZEWELL...TAZEWELL...HARROGATE...
LUTTRELL...SHARPS CHAPEL...BUFFALO SPRINGS...BIG RIDGE S.P....
LONE MOUNTAIN...NORRIS LAKE...ARTHUR...CLAIRFIELD...ROSE HILL...
SPRINGDALE...JOPPA...CUMBERLAND GAP...
POWELL RIVER PRESERVE AND SANDLICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD TREE
DAMAGE ACROSS CAMPBELL COUNTY!
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8346 3658 8344 3619 8348 3625 8400
3627 8401 3630 8397 3635 8397 3637 8395
3639 8396 3640 8395 3639 8392 3642 8390
3643 8392 3651 8396 3657 8398 3659 8398
3658 8369 3660 8367
TIME...MOT...LOC 2246Z 277DEG 39KT 3639 8368
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:59 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 6, 2:59 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Morristown TN 259 PM EDT WED JUL 6 2016 .SHORT TERM (This Afternoon through Thursday)... The forecast area is currently in between two shortwave troughs with one to the SE and another to the NW. Current radar imagery indicates a few showers developing in the hot, humid, summertime airmass. Expect coverage will only be around 20-30% throughout the remainder of the afternoon with the lack of a substantial lifting mechanism. SBCAPE values currently range from 1000-2000 J/Kg with the highest values along the Plateau. Currently 0-6 km deep layer shear is in the 10-20 kt range. Overall, expect any storms that forms this afternoon should remain in check. The main focus for the short-term forecast will be on the MCS that will move in from the west late this evening into the overnight hours. The MCS is currently moving west across the Mississippi River into Western Kentucky and Western Tennessee. The atmosphere to the east of the squall line is conducive for an uptick in activity with SBCAPE values across Middle Tennessee in the 2500-3500 J/Kg range with 0-6 km deep layer shear around 20-30 kts. In addition convection is also developing ahead of the main line across portions of Western Kentucky. With this said, it appears the line should strengthen as it continues to move east this afternoon and move into the Plateau counties after sunset. Expect the line will be weakening with lower instability values to the east and the loss of daytime heating as it moves into the Plateau. However, strong to marginally severe storms will be possible late this evening into early tomorrow morning, mainly for areas west of I-75. Damaging winds and localized flooding will be the main threats with these storms. Models indicate that PW values late tonight will increase to slightly over 2 inches, which would be near record values for early July. Therefore, expect very heavy downpours with these storms. These early morning storms on Thursday will stabilize the atmosphere across the area and expect decreasing coverage of showers and storms during the afternoon as the decaying MCS pushes to the east. Lingering cloud cover across the northern counties will hold high temperatures down in the upper 80s with low 90s expected across the Southern Valley. .LONG TERM...Thursday night through Wednesday)... No significant systems to speak of but an overall active and unsettled pattern through the long term. Shortwave that crosses the area on Thursday will push east of the area on Thursday night and high pressure will try to build in from the south for Friday. However, a weak front will sag south from the Ohio Valley on Friday, keeping a chance for showers and thunderstorms in the forecast for the northern half of the CWA. With weak forcing, the best chance for severe weather will be in close vicinity of the front && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 93 75 95 / 40 40 20 20 Knoxville McGhee Tyson Airport, TN 72 88 71 95 / 80 60 30 30 Oak Ridge, TN 72 88 72 94 / 80 60 30 30 Tri Cities Airport, TN 69 84 68 93 / 50 70 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA/EMH
Hazardous weather outlook, Jul 6, 3:02 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT WED JUL 6 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-071915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 302 PM EDT WED JUL 6 2016 /202 PM CDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LINE OF SHOWERS AND STORMS WILL MOVE INTO THE PLATEAU LATE TONIGHT INTO EARLY THURSDAY MORNING. SOME OF THESE STORMS WILL BE STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS AND LOCALIZED FLOODING BEING THE MAIN THREATS. BEST CHANCES FOR SEVERE STORMS WILL BE FOR LOCATIONS WEST OF I-75. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS EVENING AND OVERNIGHT FOR LOCATIONS WEST OF I-75.
In the hours before
Special weather statement, Jul 6, 5:06 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 PM EDT WED JUL 6 2016
TNZ068-071-086-062145-
NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
506 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLOUNT...
SOUTHEASTERN LOUDON AND NORTH CENTRAL MONROE COUNTIES UNTIL 545 PM
EDT...
AT 506 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOUDON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...LOUDON...LOUISVILLE...VONORE...GREENBACK...
FRIENDSVILLE...PHILADELPHIA...TELLICO VILLAGE...
CLOVER HILL AND FORT LOUDON S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3568 8440 3582 8418 3579 8416 3579 8414
3584 8414 3585 8415 3585 8414 3584 8412
3583 8412 3585 8409 3564 8396 3557 8433
TIME...MOT...LOC 2106Z 244DEG 12KT 3564 8432
AMP.23Special weather statement, Jul 6, 5:18 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
518 PM EDT WED JUL 6 2016
TNZ012-013-035-036-062215-
CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN-
518 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...WESTERN CAMPBELL...
NORTHWESTERN ANDERSON AND MORGAN COUNTIES UNTIL 615 PM EDT...
AT 517 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GREAT MEADOWS CAMPSITES TO 8 MILES
SOUTHWEST OF HELENWOOD TO 11 MILES NORTH OF FAIRFIELD GLADE. MOVEMENT
WAS EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...ONEIDA...WARTBURG...JACKSBORO...HUNTSVILLE...
HELENWOOD...CARYVILLE...WINFIELD...SUNBRIGHT...COVE LAKE S.P....
FROZEN HEAD S.P....PETROS...HIGH POINT...ROYAL BLUE...ROBBINS...
ELGIN...BIG SOUTH FORK NATIONAL...RUGBY S.P....
HONEY CREEK S.P. AND ELK VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3659 8420 3637 8414 3608 8439 3609 8484
3614 8487 3616 8491 3621 8491 3624 8489
3630 8483 3630 8480 3633 8477 3633 8475
3637 8472 3637 8470 3640 8466 3660 8478
TIME...MOT...LOC 2117Z 265DEG 20KT 3657 8476 3636 8469 3616 8490
AMP.23Special weather statement, Jul 6, 5:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT WED JUL 6 2016
TNZ081-084-099-062200-
MEIGS TN-HAMILTON TN-SEQUATCHIE TN-
521 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUATCHIE AND
CENTRAL HAMILTON COUNTIES UNTIL 600 PM EDT/500 PM CDT/...
AT 521 PM EDT/421 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SODDY-DAISY...OR 9 MILES SOUTHEAST OF
DUNLAP...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...LAKESITE...
FAIRMOUNT...BIRCHWOOD...MIDDLE VALLEY...FLAT TOP MOUNTAIN...
SHADY GROVE...MOWBRAY MOUNTAIN...NORTH CHICKAMAUGA CREEK GORGE...
FALLING WATER...SALE CREEK...HARRISON BAY S.P. AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3533 8539 3538 8526 3536 8523 3540 8520
3543 8511 3543 8507 3544 8506 3541 8502
3542 8499 3528 8494 3526 8497 3522 8498
3520 8500 3515 8533
TIME...MOT...LOC 2121Z 252DEG 21KT 3527 8528
AMP.23Special weather statement, Jul 6, 5:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT WED JUL 6 2016 TNZ068-069-071>073-086-062215- KNOX TN-NORTH SEVIER TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN- LOUDON TN-NORTHWEST MONROE TN- 535 PM EDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...BLOUNT... SOUTHEASTERN LOUDON AND NORTH CENTRAL MONROE COUNTIES UNTIL 615 PM EDT... AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MARYVILLE...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARYVILLE...ALCOA...LOUDON...LOUISVILLE...ROCKFORD... EAGLETON VILLAGE...VONORE...GREENBACK...FRIENDSVILLE...TOWNSEND... WALLAND...HAPPY VALLEY...FORT LOUDON S.P....SEYMOUR... TELLICO VILLAGE...KIMBERLIN HEIGHTS...TALASSEE... MCGEE CARSON PENINSULA...WILDWOOD AND CADES COVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3574 8432 3595 8375 3558 8366 3553 8426 TIME...MOT...LOC 2134Z 257DEG 21KT 3570 8410 AMP.23
Special weather statement, Jul 6, 5:44 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT WED JUL 6 2016
TNZ067-083-084-062230-
RHEA TN-ROANE TN-MEIGS TN-
544 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN MEIGS AND
SOUTHWESTERN ROANE COUNTIES UNTIL 630 PM EDT...
AT 544 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPRING CITY...OR 11 MILES NORTHWEST OF DECATUR...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKWOOD...SPRING CITY...EAGLE FURNACE...PEAKLAND...TEN MILE...
STINGING FORK FALLS S.P....GRANDVIEW...PINEY FALLS S.P....
EVENSVILLE AND OLD WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3564 8503 3568 8499 3574 8494 3589 8465
3568 8453 3566 8456 3566 8457 3565 8459
3564 8462 3561 8465 3552 8495
TIME...MOT...LOC 2144Z 245DEG 24KT 3564 8493
AMP.23Local storm report, Jul 6, 5:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
557 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 N BIRCHWOOD 35.39N 84.99W
07/06/2016 MEIGS TN TRAINED SPOTTER
SEVERAL TREES DOWN IN SOUTHERN MEIGS COUNTY
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:48 PM EDT | Special Weather Statement | MRX | Hamilton | 27 min |
| Jul 6, 4:49 PM EDT | Special Weather Statement | MRX | Meigs | 26 min |
| Jul 6, 4:54 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 36 min |
| Jul 6, 5:06 PM EDT | Special Weather Statement | MRX | Loudon | 39 min |
| Jul 6, 5:18 PM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 57 min |
| Jul 6, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 41 min |
| Jul 6, 5:21 PM EDT | Special Weather Statement | MRX | Hamilton | 39 min |
| Jul 6, 5:25 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 35 min |
| Jul 6, 5:35 PM EDT | Special Weather Statement | MRX | Blount, Loudon | 40 min |
| Jul 6, 5:44 PM EDT | Special Weather Statement | MRX | Rhea | 46 min |
| Jul 6, 5:57 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 48 min |
| Jul 6, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 44 min |
| Jul 6, 6:25 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe, Roane | 50 min |
| Jul 6, 6:28 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Grainger, Knox, Union | 47 min |
| Jul 6, 6:37 PM EDT | Special Weather Statement | MRX | Monroe | 53 min |
| Jul 6, 6:48 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 57 min |
| Jul 6, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Jefferson, Knox, Sevier | 62 min |
| Jul 6, 7:04 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Union | 41 min |
| Jul 6, 7:07 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 53 min |
| Jul 6, 7:15 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 60 min |
| Jul 6, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hawkins, Unicoi, Washington | 59 min |
| Jul 6, 7:45 PM EDT | Areal Flood Advisory | MRX | Blount, Loudon, Monroe, Roane | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.